Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 3, 2021, 8:26 PM CDT for Griggs County, Steele County, Traill County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 3, 2021, 9:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
Counties Griggs County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 3383 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556
WWUS83 KFGF 040126
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
826 PM CDT Sat Jul 3 2021
NDZ026>030-040230-
Griggs ND-Nelson ND-Steele ND-Traill ND-Grand Forks ND-
826 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAND FORKS...
SOUTHEASTERN NELSON...NORTHWESTERN TRAILL...GRIGGS AND STEELE
COUNTIES UNTIL 930 PM CDT...
At 825 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Logan Center to Sharon to near Glenfield.
Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Logan Center, Sharon and Finley around 830 PM CDT.
Kempton around 840 PM CDT.
Golden Lake, Northwood and Sutton around 845 PM CDT.
Revere around 855 PM CDT.
Hatton around 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4752 9850 4762 9796 4787 9787 4772 9698
4742 9709 4726 9753 4725 9846 4725 9847
4732 9847 4733 9850
TIME...MOT...LOC 0125Z 285DEG 29KT 4778 9781 4760 9787 4746 9863
$$
JRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:27 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 3, 6:27 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 627 PM CDT Sat Jul 3 2021 .UPDATE... Issued at 627 PM CDT Sat Jul 3 2021 Seems like all the action has been around an old MCV just east to northeast of Devils Lake. Storms have been forming, decaying, and re-forming in that area. So far, because of the lack of 0-6km shear, these storms have been sub-severe, producing localized heavy rain, wind gusts to 45 mph, and some pea to nickel sized hail. There is not really much of a low level jet tonight, so although the storms may sustain themselves, severe weather looks minimal. && .SHORT TERM...(This evening through Sunday night) Issued at 311 PM CDT Sat Jul 3 2021 Vort / MCV with t-storms continue to move northeast with re- development on south side where moisture inflow is esp at 850 mb with target being Devils Lake. Question is what occurs later on this aftn and evening. Airmass is unstable mixed layer capes of 2000 j/kg in central ND but not all that impressive into the RRV. Southern edge of vort max/500 mb trough should trigger some storms late aftn/eve south of current cluster and move into the RRV this evening, but coverage and intensity is highly uncertain. As been the case all warm season, moisture at the sfc is lacking ahead of the system with temps reaching the low 90s in the RRV and dew pts mixing out into the low-mid 50s in a few areas, notably northern RRV. Whereas dew pts farther west are in the mid 60s Jamestown to Bismarck. So ingredients there for for strong to locally severe storms into the evening but no real surface boundary present and location is driven more by mid and upper level features. Will need high cores of 50 dbz to get substantial hail. Tornado threat not non-existent, but lack of any surface boundary or wind shift may dampen threat despite mid/upper level circulation / MCV move into NE ND. Drier air moves in Sunday from the west with chance for thunderstorm development in the afternoon regulated to far eastern fcst area. Looks warm and muggy though until west-Northwest winds take over mid to late aftn. .LONG TERM...(Monday through Saturday) Issued at 311 PM CDT Sat Jul 3 2021 SUMMARY...Primary story of the long term period will be the chance for substantial rain on Monday night into Tuesday morning, especially across the southern Red River Valley. As a prominent shortwave trough brings attendant isentropic ascent within a moist airmass, the potential for substantial rain over the south valley seems solid. Later in the period, another chance for precipitation, although predictability is low given ensemble spread. With ridging giving way to troughing over the northern plains, temperatures will be much more comfortable in the 70s and 80s all week. MONDAY NIGHT THROUGH TUESDAY...A deepening shortwave trough is expected to develop and deepen over the northern plains early next week. With a combination of warm air advection within the lower levels and cyclonic vorticity advection aloft, a broad region of ascent is expected to provide rain chances Monday night through Tuesday morning. With PWAT values increasing to above 1" and 1.5" and deeper saturation (a far cry from what we've seen most of the summer), the probability for substantial precipitation amounts seems well within the range of outcomes. On top of this, isentropic ascent within the 300-310K levels indicate the zone of maximized ascent will likely be in the south valley. Ensemble member spread progs the south valley with an IQR of 0.25-0.5" across the south valley, although convective elements with elevated instability and the hint at frontogenetic forcing potential will facilitate the potential for isolated higher totals. On top of this, NBM probabilities for totals greater than 0.25" are around 50%, mainly across the south valley where ascent will be maximized. Across the entire area, probabilities of 0.1" precipitation are at least 50%. Luckily, with instability scoured from the area, severe weather does not appear likely at this time. What appears to be the most likely outcome at this time is widespread shower and a few thunderstorms, especially across the south valley Monday night into Tuesday morning, providing meaningful precipitation over much the area. Although most ensemble members do place the axis of maximum ascent and precipitation within the south valley, there are a few members that vary with the zone of maximum precipitation, pushing it as far north as the central Red River Valley. While not a likely outcome, it still sits within a reasonable range of outcomes. Within the reasonable worst case scenario would be isolated higher totals possibly exceeding an inch over 24 hours, although the likelihood of this being a widespread phenomenon isn't too high. REST OF THE PERIOD...The rest of the period will primarily be characterized by much cooler temperatures in the 70s and 80s. Another wave will progress through the area late in the period, although ensemble spread remains high so predictability is rather low at this time. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 627 PM CDT Sat Jul 3 2021 Really unsure what to do with the storms in the next 0-6 hours, so left them out of the TAFs. Will update when something becomes more likely. Otherwise, outside of any thunderstorm activity, not expecting any ceiling issues. The gusty south winds will decrease overnight, then expect a slowly shifting west to northwest wind on Sunday. The northwest winds will become gusty by Sunday afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Godon SHORT TERM...Riddle LONG TERM...Perroux AVIATION...Godon
Hazardous weather outlook, Jul 3, 5:38 AM CDT, 14 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 538 AM CDT Sat Jul 3 2021 NDZ006>008-014>016-024-026>030-038-039-049-052-054-041045- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Western Walsh- 538 AM CDT Sat Jul 3 2021 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Near record highs are expected this afternoon. Strong to severe thunderstorms will bring a risk of hail up to one inch and damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near record highs Sunday could bring heat related impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ001>009-013>017-022>024-027>032-040-NDZ053-041045- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Richland- 538 AM CDT Sat Jul 3 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Near record highs are expected this afternoon. Scattered thunderstorms are expected during the evening and overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near record highs Sunday could bring heat related impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 3, 6:40 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
640 PM CDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 1 E CRARY 48.07N 98.62W
07/03/2021 M72 MPH RAMSEY ND MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1
E CRARY. NDAWN MEASURED 72 MPH GUST 1E OF
CRARY.
&&
NRSpecial weather statement, Jul 3, 7:21 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
721 PM CDT Sat Jul 3 2021
NDZ014-024-026>028-040045-
Griggs ND-Nelson ND-Eddy ND-Benson ND-Grand Forks ND-
721 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENSON...WEST
CENTRAL GRAND FORKS...NELSON...NORTHWESTERN GRIGGS AND SOUTHEASTERN
EDDY COUNTIES UNTIL 745 PM CDT...
At 721 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Michigan to near Brantford. Movement was
southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Michigan and Mapes around 725 PM CDT.
Petersburg around 735 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4807 9815 4792 9755 4748 9850 4759 9850
4759 9918 4761 9923
TIME...MOT...LOC 0021Z 311DEG 21KT 4799 9817 4767 9887
VGLocal storm report, Jul 3, 7:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
740 PM CDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL NEW ROCKFORD 47.68N 99.14W
07/03/2021 M1.00 INCH EDDY ND PUBLIC
RELAYED VIA SM.
&&Local storm report, Jul 3, 7:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
744 PM CDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 25 E NEW ROCKFORD 47.68N 98.60W
07/03/2021 M63 MPH EDDY ND MESONET
VIA MCHENRY NDAWN.
&&Local storm report, Jul 3, 7:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
750 PM CDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 5 N ADAMS 48.49N 98.07W
07/03/2021 M62 MPH WALSH ND MESONET
10 METER GUST OF 62MPH. COURTESY OF NDAWN.
&&Special weather statement, Jul 3, 8:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
826 PM CDT Sat Jul 3 2021
NDZ026>030-040230-
Griggs ND-Nelson ND-Steele ND-Traill ND-Grand Forks ND-
826 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAND FORKS...
SOUTHEASTERN NELSON...NORTHWESTERN TRAILL...GRIGGS AND STEELE
COUNTIES UNTIL 930 PM CDT...
At 825 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Logan Center to Sharon to near Glenfield.
Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Logan Center, Sharon and Finley around 830 PM CDT.
Kempton around 840 PM CDT.
Golden Lake, Northwood and Sutton around 845 PM CDT.
Revere around 855 PM CDT.
Hatton around 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4752 9850 4762 9796 4787 9787 4772 9698
4742 9709 4726 9753 4725 9846 4725 9847
4732 9847 4733 9850
TIME...MOT...LOC 0125Z 285DEG 29KT 4778 9781 4760 9787 4746 9863
JRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:21 PM CDT | Special Weather Statement | FGF | Eddy, Nelson | 24 min |
| Jul 3, 7:31 PM CDT | Severe Thunderstorm Warning | FGF | Eddy, Grand Forks, Griggs, Nelson, Steele | 59 min |
| Jul 3, 9:14 PM CDT | Special Weather Statement | FGF | Nelson | 61 min |
| Jul 3, 9:21 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele | 24 min |
| Jul 4, 2:42 AM CDT | Special Weather Statement | FGF | Wadena | 48 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.